Alert archive / Iowa / River Flood Warnings in 2013
River Flood Warning 31, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 16, 2013, 11:30 PM CDT for Buena Vista County, Clay County, Iowa. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2013, 11:30 PM CDT (04:30 UTC)
- Expired
- Jun 18, 2013, 7:00 PM CDT
- In force
- 44 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Buena Vista County, IA, Clay County, IA
The radar
The Sioux Falls radar (KFSD), 143 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Linn Grove (LNNI4).
- Action stage
- 14 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
073
WGUS43 KFSD 170430
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1130 PM CDT SUN JUN 16 2013
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
THE RECENT RAIN WHICH OCCURRED SATURDAY MORNING HAS SPIKED UP THE
LITTLE SIOUX RIVER NEAR LINN GROVE TO AT FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC021-041-180830-
/O.NEW.KFSD.FL.W.0031.130617T0430Z-130619T0000Z/
/LNNI4.1.ER.130617T0205Z.130617T1200Z.130618T0000Z.NO/
1130 PM CDT SUN JUN 16 2013
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL TUESDAY EVENING.
* AT 11PM SUNDAY THE STAGE WAS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.02 SUN 11 PM 18.1 MON 7 AM4 follow-up statements
347
WGUS83 KFSD 171525
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 AM CDT MON JUN 17 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC021-041-181925-
/O.CON.KFSD.FL.W.0031.000000T0000Z-130619T0000Z/
/LNNI4.1.ER.130617T0205Z.130617T1500Z.130618T0000Z.NO/
1025 AM CDT MON JUN 17 2013
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL TUESDAY EVENING.
* AT 10AM MONDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL SLOWLY FALL TO BELOW FLOOD STAGE BY
LATE MONDAY AFTERNOON JUNE 17.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.10 MON 10 AM 18.10 MON 1 PM614
WGUS83 KFSD 180128
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
828 PM CDT MON JUN 17 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC021-041-190528-
/O.EXT.KFSD.FL.W.0031.000000T0000Z-130619T1200Z/
/LNNI4.1.ER.130617T0205Z.130617T1500Z.130618T1200Z.NO/
828 PM CDT MON JUN 17 2013
...FLOOD WARNING EXTENDED UNTIL 7 AM WEDNESDAY...
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL WEDNESDAY MORNING.
* AT 8PM MONDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUESDAY AFTERNOON JUNE 18.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.1 MON 8 PM 18.1 TUE 1 AM 18.5 THU JUN 13483
WGUS83 KFSD 181357
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
857 AM CDT TUE JUN 18 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC021-041-191631-
/O.EXT.KFSD.FL.W.0031.000000T0000Z-130619T1631Z/
/LNNI4.1.ER.130617T0205Z.130618T0400Z.130618T1631Z.NO/
857 AM CDT TUE JUN 18 2013
...FLOOD WARNING EXTENDED UNTIL 12 PM WEDNESDAY...
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL WEDNESDAY MORNING.
* AT 08AM TUESDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUESDAY JUNE 18.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.06 TUE 8 AM 18.0 TUE 1 PM865
WGUS83 KFSD 181359
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
859 AM CDT TUE JUN 18 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC021-041-181429-
/O.CAN.KFSD.FL.W.0031.000000T0000Z-130619T1400Z/
/LNNI4.1.ER.130617T0205Z.130618T0400Z.130618T1400Z.NO/
859 AM CDT TUE JUN 18 2013
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 08AM TUESDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 18.02 TUE 8 AM 18.0 TUE 1 PM 18.5 THU JUN 13
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 16, 10:45 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 16, 10:45 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1045 PM CDT SUN JUN 16 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 347 PM CDT SUN JUN 16 2013 OVERALL THE EVENING SHOULD PROVE TO BE FAIRLY QUIET AS MOST OF THE INSTABILITY REMAINS LOCKED UP TO THE SOUTHWEST OF THE CWA. THE ONGOING CLUSTER OF OCCASIONALLY SEVERE UPDRAFTS IN WESTERN SOUTH DAKOTA HAS TOSSED A FAIRLY THICK BLANKET OF CIRRUS AND MID LEVEL CLOUDINESS OVER THE AREA. A MARGINAL AMOUNT OF INSTABILITY EXISTS IN THE FAR NORTHERN CWA...MAINLY NORTH OF THE CWA...BUT JUST ENOUGH THAT A SMALL POP IS STILL NEEDED THROUGH THE EVENING. ALSO SOME SHOWERS WILL BE POSSIBLE IN THE SOUTH AS THE BLOW OFF FROM THE THUNDERSTORMS TO THE WEST SHOULD PERSIST THROUGH THE EVENING. LOW AND MID LEVEL MOISTURE CONVERGENCE PRETTY WEAK TO SUSPECT ANY NEW UPDRAFTS THAT DEVELOP WILL CONTINUE TO REMAIN SOUTHWEST OF THE CWA AND STORM MOTION SHOULD TAKE THESE STORMS AWAY FROM THE CWA. OTHERWISE...A WEAK BOUNDARY WILL SETTLE SOUTH TONIGHT WHICH WILL KEEP WINDS SLIGHTLY MIXED THROUGH THE NIGHT. THIS SHOULD BRING WARMER READINGS IN THE MORNING AND WILL AIM FOR MID 50S AROUND HURON TO THE LOWER 60S IN NORTHWEST IOWA. WITH THE SLIGHT COOLER AIR IN PLACE ON MONDAY TEMPERATURES WILL BE A BIT LOWER BUT STILL WARM. UNDER A MOSTLY SUNNY SKY HIGHS WILL RANGE FROM THE MID 70S TO LOWER 80S. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 347 PM CDT SUN JUN 16 2013 VERY PLEASANT CONDITIONS EXPECTED MONDAY NIGHT INTO TUESDAY AS HIGH PRESSURE DOMINATES ACROSS THE REGION. WITH LOW DEW POINTS AND LIGHT WINDS...HAVE SIDED CLOSER TO COOLER GUIDANCE VALUES MONDAY NIGHT. DEW POINTS START TO CREEP UP TUESDAY INTO WEDNESDAY AS RETURN FLOW GRADUALLY INCREASES AND GULF OPENS UP. OUTSIDE CHANCE OF AN ELEVATED SHOWER OR THUNDERSTORM WORKING INTO SOUTH CENTRAL SOUTH DAKOTA WEDNESDAY MORNING HOWEVER ANY ACTIVITY SHOULD REMAIN MAINLY WEST OF THE JAMES RIVER VALLEY. CONVECTION CHANCES INCREASE WEDNESDAY NIGHT AND BEYOND WITH DIRTY ZONAL FLOW RESULTING IN PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS. BEST CONVECTIVE CHANCES APPEAR TO BE IN THE OVERNIGHT PERIODS BOTH FRIDAY NIGHT AND SATURDAY NIGHT. FRIDAY NIGHT THE FOCUS APPEARS TO BE NORTH AND SATURDAY NIGHT THE FOCUS APPEARS TO BE FURTHER SOUTH AS COLD FRONT GRADUALLY WORKS SOUTH. BOUNDARY MOVEMENT APPEARS TO BE QUITE WEAK....AND MAINLY DRIVEN BY CONVECTION. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1045 PM CDT SUN JUN 16 2013 VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. THE EXCEPTION IS SOME PATCHY RADIATIONAL FOG THAT MAY DEVELOP AHEAD OF A WEAK COLD FRONT ACROSS NORTHWEST IOWA LATE TONIGHT. MVFR VSBYS ARE EXPECTED WITH ANY FOG THAT DOES DEVELOP...AND MAY AFFECT THE KSUX TAF SITE. WINDS WILL TURN NW BEHIND THE FRONT FOR MONDAY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...08 LONG TERM... AVIATION...
Hazardous weather outlook, Jun 16, 8:07 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 807 PM CDT SUN JUN 16 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 807 PM CDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. FLOODING... THE LITTLE SIOUX RIVER AROUND LINN GROVE IOWA WILL REMAIN NEAR BANKFUL THROUGH EARLY NEXT WEEK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
River Flood Warnings in Iowa, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.